Alert archive / Arkansas / Special Weather Statements in 2020
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Nov 24, 2020, 10:30 PM CST for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2020, 10:30 PM CST (04:30 UTC)
- Expired
- Nov 24, 2020, 11:15 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
558
WWUS84 KSHV 250430
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1030 PM CST Tue Nov 24 2020
ARZ050-051-059-OKZ077-250515-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
1030 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER...NORTHWESTERN HOWARD AND EAST CENTRAL MCCURTAIN COUNTIES
UNTIL 1115 PM CST...
At 1030 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Idabel, or 29 miles northeast of Clarksville, moving
east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Queen, Horatio, Idabel, Broken Bow, Lockesburg, Winthrop, Gillham,
Ben Lomond, Oak Grove, Garvin, Eagletown, Silver Ridge, Cerrogordo,
Hochatown, Geneva, Central, Goodwater, Shinewell, Glover and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southwestern Arkansas...and southeastern Oklahoma.
LAT...LON 3435 9412 3379 9404 3393 9499 3414 9499
3432 9447 3419 9447 3419 9425 3427 9424
3427 9425 3435 9426
TIME...MOT...LOC 0430Z 253DEG 48KT 3400 9486
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Nov 24, 9:21 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 24, 9:21 PM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 921 PM CST Tue Nov 24 2020 .UPDATE... Thunderstorms have developed in a little more vigorous and organized fashion than previously anticipated to our west over the past few hours in response to vigorous piece of incoming upper level energy and associated frontal system down lower in the atmosphere. Low level moisture and related atmospheric instability is increasing quickly along and in advance of these thunderstorms as the warm front previously lifting north through the Four State region has now cleared the area. In response to the intense line of convection developing in sufficiently shear environment containing 1000-1500 j/kg of MLCAPE, SPC has issued a severe thunderstorm watch covering areas along and ahead of the line of storms until 2 AM, which includes areas of the Arklatex from Tyler, to Bossier City, and Hope AR (and all points in the region NW of this boundary). There is some risk for bows in the line, primarily in the watch area, to produce one or two brief spin-up tornadoes, but the primary risk with these storms should be damaging winds up to 60 mph. Areas to the south and east of the watch can still expect showers and storms along a line passing through late tonight, although a majority of this activity should remain below severe limits. Since thunderstorms are developing and organizing quickly out to our west, the timeline of expected move into, and out of, the region has generally advanced by 1 to 2 hours over previous expectations. This timing should have the remainder of the line clearing central LA around 6 to 7 AM with only an hour or two of lingering showers on the backside of the main convection before clearing commences. Temperatures will be falling off pretty quickly in the wake of the front, but it will move through most of the region late enough tonight to not result in a great fall before warming begins after sunup tomorrow morning. Still, locations in the Arklatex along and north of the I-30 corridor can expected seasonably cool temperatures in the 40s at daybreak with enough northwest breeze to produce a bit of a wind chill. /50/ && .PREV DISCUSSION... /issued 608 PM CST Tue Nov 24 2020/ AVIATION... Widespread MVFR ceilings and isolated to scattered showers are expected to further develop this evening across the region as a warm front lifts north across the area. Winds will also become more straight from the south over time in all areas tonight with gusts expected up to 25 mph (especially at TYR/GGG/SHV) before a cold front moves across very late tonight through 9 AM tomorrow morning. At least isolated thunderstorms are possible at mainly TXK/ELD/TYR/GGG from 3 UTC through 6 UTC, with a more solid line of showers and storms expected to advance from west to east across sites from midnight through 6 to 7 AM tomorrow morning. Some gusty winds and small hail could accompany storms, although the likelihood of severe weather at any particular site is pretty low with this event. Flight cats are generally not expected to drop below MVFR levels through the night, at least outside of being in the midst of thunderstorms. This evening there are some marginal low level wind shear conditions affecting locations along and north of the I-20 corridor, but expect wind shear to be less in the lower atmospheric layers by midnight (as the warm front lifts north of the region). Anticipating improving flight conditions from west to east after daybreak tomorrow with mostly sunny skies, VFR conditions, and northwest winds from 10 to 15 mph at most site by midday. /50/ PREV DISCUSSION... /issued 311 PM CST Tue Nov 24 2020/ SHORT TERM.../Tonight through Wednesday Night/ A strong shortwave trough is moving into the Texas/Oklahoma Panhandles. In response, a surface low is strengthening over the Plains along a sharpening cold front and a dryline trailing southward from the surface low across West Texas towards the Big Bend of the Rio Grande. Widespread scattered showers and isolated thunderstorms are ongoing across the area in a warm air advection regime. The HRRR suggests this activity may intensify early this evening as large scale forcing rapidly increases as the upper trough ejects onto the Plains. Meanwhile, closer to the frontal boundary, more robust and organized convection is expected to develop, most likely into a somewhat linear complex due to the unidirectional shear. Instability still appears to be a significant limiting factor regarding the potential for severe weather. Deep layer shear profiles are still supportive for at least an isolated severe threat, mainly in the form of damaging winds. The tornado threat will be very low, but cannot be ruled out, if surface winds can remain backed prior to the arrival of the convection. The primary time frame for the severe weather threat should be around or just before midnight tonight in Southeast Oklahoma and extreme Northeast Texas, likely near a Lufkin-Shreveport-Magnolia line during the early morning hours, and from Lower Toledo Bend to Monroe around daybreak Wednesday morning. The front and the convection should finally exit the area by late Wednesday morning. Northwesterly winds following the frontal passage will usher colder and drier air into the region. Skies will gradually clear by the afternoon hours. Winds should also diminish after sunset Wednesday setting up good conditions for radiational cooling. Overnight low temperatures Wednesday/Thursday morning should fall into the mid to upper 30s for most locations north of Interstate 30. CN LONG TERM.../Thursday through Tuesday/ It appears that we will at least squeak in a dry Thanksgiving Day across most of the Four State Region before we transition into what will be a very wet period for most of our Region Thursday Night through the upcoming weekend. To begin Thursday, we lose the effects of one upper level trough that will be moving quickly across the Ohio Valley and look upstream at our next upper level trough moving into the Intermountain West. This trough will split with energy becoming cutoff across the desert southwest as the parent longwave trough moves rapidly across the Central and Northern Plains. Upper flow across the Southern Plains ahead the disturbance left behind will become increasingly southwesterly which should help to bring strong low level moisture return northward overnight Thu Night into the predawn hours Friday Morning across most of our region but especially along and south of the I-20 Corridor of NE TX and N LA. Isentropic lift processes should aid in low level forcing resulting in increasing pops as we go through the night Thu Night. The true warm front will lift northward from the coast Thu Night, taking up residence near our extreme southern border Friday and if there is a strong to severe threat to be had, it would likely be across extreme Deep East Texas into West Central and East Central Louisiana, well south of the I-20 Corridor on Friday but all of this will depend greatly on just how far north the warm front returns northward Thursday Night into Friday. As the Upper level trough begins to slowly eject eastward out of the Four Corners Region of the Country and into the Southern Plains late Friday Night into Saturday, the surface warm front should return back to the south and east across our region as a cold front but post frontal rainfall is expected to continue across a large majority of our region during this time frame due to increased forcing from the upper trough itself to our west. It must be noted that the GFS continues to be just a little quicker to eject this upper trough towards our region this weekend, thus it is a little quicker to end precipitation from west to east across our region during the day Sunday. The closed low will pick up speed as it moves across our region Sunday into Sunday Night due in part to upstream energy that will quickly move out of the Pacific Northwest Saturday and into the Great Plains Sunday into Sunday Night, bringing with it, a very strong cold front that will move from northwest to southeast across our region Sunday Night. This boundary will help to push all precipitation out of our region Sunday Night, replacing a moist and chilly atmosphere with a dry and very cold one to begin the upcoming work week. At this time, it appears our first widespread freezing temperatures will be possible across the Four State Region Monday Night into Tuesday Morning. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 56 68 42 72 / 90 0 0 0 MLU 64 74 43 71 / 70 60 0 0 DEQ 45 59 35 67 / 90 0 0 0 TXK 50 62 39 68 / 90 0 0 0 ELD 55 67 38 69 / 90 10 0 0 TYR 49 64 43 73 / 90 0 0 0 GGG 50 65 39 73 / 90 0 0 0 LFK 57 70 44 77 / 80 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 50/CN/13
Hazardous weather outlook, Nov 24, 8:07 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 807 PM CST Tue Nov 24 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 807 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A cold front will begin pushing through the region tonight, bringing a chance for showers and thunderstorms. A Marginal Risk is in place for most of the Four-States region, as some of these thunderstorms will be strong to severe. Damaging winds appear to be the primary threat, with an isolated tornado or two possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible in our eastern zones Wednesday morning as the front continues east. Behind the front, drier and cooler weather will move into the region for Wednesday and Thursday. However, shower and thunderstorm chances will increase by Friday, and remain through the weekend. Some of this rain will moderate to heavy at times. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Nov 24, 9:43 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
943 PM CST Tue Nov 24 2020
OKZ077-250430-
McCurtain OK-
943 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 1030 PM
CST...
At 943 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Talihina to near Oleta. Movement was east
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin,
Eagletown, Rufe, Cerrogordo, Smithville, Hochatown, Watson,
Goodwater, Battiest, Pickens, Shinewell, Mount Herman, Glover, Bethel
and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3451 9446 3386 9448 3393 9512 3394 9513
3394 9516 3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0343Z 271DEG 36KT 3471 9498 3421 9525
33Special weather statement, Nov 24, 10:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 PM CST Tue Nov 24 2020
ARZ050-051-059-OKZ077-250515-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
1030 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER...NORTHWESTERN HOWARD AND EAST CENTRAL MCCURTAIN COUNTIES
UNTIL 1115 PM CST...
At 1030 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Idabel, or 29 miles northeast of Clarksville, moving
east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Queen, Horatio, Idabel, Broken Bow, Lockesburg, Winthrop, Gillham,
Ben Lomond, Oak Grove, Garvin, Eagletown, Silver Ridge, Cerrogordo,
Hochatown, Geneva, Central, Goodwater, Shinewell, Glover and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southwestern Arkansas...and southeastern Oklahoma.
LAT...LON 3435 9412 3379 9404 3393 9499 3414 9499
3432 9447 3419 9447 3419 9425 3427 9424
3427 9425 3435 9426
TIME...MOT...LOC 0430Z 253DEG 48KT 3400 9486
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 43 min |
| Nov 24, 10:45 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River | 30 min |
| Nov 24, 10:59 PM CST | Special Weather Statement | SHV | Smith, Upshur, Wood | 61 min |
| Nov 24, 11:15 PM CST | Special Weather Statement | SHV | Bowie | 60 min |
| Nov 24, 11:27 PM CST | Special Weather Statement | SHV | Camp, Cass, Morris | 63 min |
| Nov 24, 11:57 PM CST | Special Weather Statement | SHV | Gregg, Harrison, Marion, Rusk, Smith, Upshur | 63 min |
| Nov 25, 12:29 AM CST | Special Weather Statement | SHV | Cass | 61 min |
| Nov 25, 1:00 AM CST | Special Weather Statement | SHV | Harrison, Panola, Rusk, Shelby | 60 min |
| Nov 25, 1:32 AM CST | Special Weather Statement | SHV | Nacogdoches | 58 min |
| Nov 25, 2:31 AM CST | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 59 min |
| Nov 25, 3:35 AM CST | Special Weather Statement | SHV | Sabine | 55 min |
| Nov 25, 2:09 AM CST | Special Weather Statement | SHV | Bienville, Claiborne, De Soto, Lincoln, Red River, Webster | 51 min |
| Nov 25, 2:15 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Webster | 44 min |
| Nov 25, 3:10 AM CST | Special Weather Statement | SHV | Bienville, Jackson, Lincoln, Ouachita, Union, Winn | 65 min |
| Nov 25, 12:15 AM CST | Special Weather Statement | SHV | Hempstead, Nevada | 60 min |
| Nov 25, 2:29 AM CST | Special Weather Statement | SHV | Union | 46 min |
| Nov 24, 9:43 PM CST | Special Weather Statement | SHV | McCurtain | 47 min |
Nearby
Special Weather Statements in Arkansas, 2020Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.